MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48423
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: zsle-16-90_zt, lot 8516136; zsle-16-56-zt, lot 8348601.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
On (b)(6) 2018, the male patient underwent an endovascular aneurysm repair (evar) to treat an abdominal aortic aneurysm (aaa).As reported, on removal of the first trigger wire to allow the pushing up of the top cap there was significant pressure needed to remove it.It took three hard pulls of the trigger wire to remove t completely.The force required to remove it moved the zenith flex aaa endovascular graft bifurcated main body supra renal stent slightly downward into the initial 2mm of fabric.This had no adverse effect on either the graft or any leak proximally during the final angiography run.According to the reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Conclusion codes: 4315, cause not established.Investigation ¿ evaluation the complaint device was not returned for an evaluation and no photographs were provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of the device history record, instructions for use, and quality control data.The device history records were reviewed and there were no conformance's noted in the manufacturing and inspection processes.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.As provided in the ifu: remove the safety lock from the top stent trigger-wire release mechanism.If resistance is felt or system bowing is noticed, the trigger-wire is under tension.Excessive force may cause the graft position to be altered.If excessive resistance or delivery system movement is noted, stop and assess the situation.If unable to remove the top stent trigger-wire release mechanism from the top cap, perform the following steps under fluoroscopy: a) remove tension on the trigger-wire by loosening the pin vise and slightly pulling the inner cannula to move the top cap down over the suprarenal stent.Avoid compressing the zenith flex main body.B) retighten the pin vise.C) remove the top stent trigger wire release mechanism.The customer states that significant pressure was required to remove the first trigger wire and it took 3 hard pulls (in comparison to the usual force required).However, per the ifu, using excessive force will causes the graft position to be altered.To prevent this, the alternative steps mentioned above should be performed.Based on the information provided the user did not follow the alternative steps mentioned in the ifu when difficulty releasing the trigger wire is noticed, which caused the graft to move.However, the cause for the difficulty faced in releasing the trigger wire is undetermined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event information has been received since the initial report was submitted on (b)(6) 2018.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7598317
Report Number1820334-2018-01696
Device Sequence Number19116089
Product Code MIH
UDI-Device Identifier10827002484235
UDI-Public(01)10827002484235(17)200419(10)8757704
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2020
Device Model NumberG48423
Device Catalogue NumberTFFB-30-96-ZT
Device Lot Number8757704
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer08/17/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1